Hail, Big Stone
- When
- July 10, 5:47 PM CST
- Where
- Big Stone County, 2.52 mi ESE of Clinton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.460, -96.400
A couple severe thunderstorms produced quarter size hail along with sixty mph winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A couple severe thunderstorms produced quarter size hail along with sixty mph winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 10, 2:01 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 301 PM CDT SAT JUL 10 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT STILL ANTICIPATING CONVECTION LATE THIS AFTERNOON INTO THE EVENING HOURS WITH SVR STORMS POSSIBLE. SVR WATCH 447 HAS ALREADY BEEN ISSUED FOR A LARGE PORTION OF THE CWA. DRY LINE IS IN THE MISSOURI RIVER VALLEY WITH WEAK SFC LOW BETWEEN ABR AND MBG. WATCHING A LINE OF CU FROM NORTHEAST OF ABR DOWN THROUGH ABOUT PIR...WHICH IS WHERE INITIATION MAY OCCUR. A FEW CELLS TRYING TO BUBBLE UP EAST OF PIR AT THIS TIME. STILL LOOKING AT MAINLY A LARGE HAIL AND STRONG WIND THREAT WITH ANY THUNDERSTORMS. TORNADO THREAT RATHER SMALL THIS AFTERNOON AND LIMITED TO EAST CENTRAL INTO SOUTHEAST SOUTH DAKOTA. COLD FRONT WILL DROP SOUTH THROUGH THE CWA OVERNIGHT...BRINGING COOLER TEMPS AND LESS HUMIDITY ON SUNDAY. NORTHERLY BREEZES WILL ALSO AFFECT THE AREA. A COUPLE OF WEAK WAVES WILL AFFECT MAINLY THE WESTERN DAKOTAS SUNDAY AFTERNOON AND AGAIN INTO MONDAY AFTERNOON. WILL MAINTAIN SLIGHT CHANCE POPS FOR THESE SYSTEMS. .LONG TERM...TUESDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM ORIGINATING IN BRITISH COLUMBIA WILL DEEPEN AND MOVE EAST ACROSS CANADA. AN ASSOCIATED FRONTAL BOUNDARY WILL SWEEP ACROSS THE REGION TUESDAY. WHILE THE BEST FORCING LOOKS TO REMAIN NORTH OF OUR REGION...PLENTY OF MOISTURE WILL POOL ALONG THE FRONT AND THUNDERSTORM DEVELOPMENT IS LIKELY AS THE BOUNDARY PASSES THROUGH THE EASTERN CWA DURING PEAK HEATING ON TUESDAY. A SECOND WAVE OF ENERGY WILL EJECT OUT OF THE UPPER LOW WEDNESDAY. WHILE TIMING DIFFERENCE STILL EXIST...MODELS HAVE BEEN PERSIST ANT WITH THIS FEATURE AND POPS WERE INCREASED SLIGHTLY ACROSS THE EASTERN CWA. THE UPPER LOW CONTINUES TO MOVE EAST AND STACKS OVER THE GREAT LAKES REGION PLACING THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. THIS WILL RESULT IN A DRY FORECAST ON THURSDAY AND FRIDAY. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF WEAK LOW PRESSURE IS CURRENTLY SITUATED OVER THE REGION. WARM MOIST AIR AHEAD OF AN INITIAL SURFACE BOUNDARY/PSEUDO DRY LINE WILL RESULT IN THUNDERSTORMS ACROSS CENTRAL AND EASTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. CIGS WILL LOWER AND VSBYS WILL BE REDUCED UNDER THE STRONGER STORMS. A COLD FRONT WILL THEN SWEEP ACROSS THE STATE TOMORROW MORNING SWITCHING WINDS AROUND TO THE NORTHWEST AND BRINGING COOLER AND DRYER AIR TO THE REGION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...KRAMLICH AVIATION...KRAMLICH WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 411 AM CDT SAT JUL 10 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-110915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 411 AM CDT SAT JUL 10 2010 /311 AM MDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS THIS MORNING WILL BE CAPABLE OF PEA HAIL AND LIGHTING. LATER THIS AFTERNOON...MORE WIDESPREAD ACTIVITY IS EXPECTED WITH THE THREAT FOR LARGE HAIL AND STRONG WINDS. THUNDERSTORMS WILL LIKELY FORM JUST EAST OF THE MISSOURI VALLEY AND SPREAD EAST THROUGH THE AFTERNOON/EVENING HOURS. STORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH COOLER AIR MOVING IN FOR SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK FOR SEVERE WEATHER RETURNS TO THE REGION TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. CONNELLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
431 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 ENE RELIANCE 43.90N 99.55W
07/10/2010 E1.00 INCH LYMAN SD PUBLIC
SOME WHEAT CROP DAMAGE
&&
ATGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
536 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 17 S MILLER 44.27N 98.99W
07/10/2010 M1.00 INCH HAND SD TRAINED SPOTTER
&&
TDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
542 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 E AMES 44.27N 99.06W
07/10/2010 E2.50 INCH HAND SD LAW ENFORCEMENT
&&
TDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
550 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 17 S MILLER 44.27N 98.99W
07/10/2010 E1.75 INCH HAND SD LAW ENFORCEMENT
&&
TMTThe Aberdeen radar (KABR), 157 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Sixty mph winds were estimated near Odessa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250273, 250274, 250275, 250276.